Delaware, 2012

Coastal Flood in Delaware, June 4 to 5, 2012

June 4 to 5, 2012 · NWS PHI · 3 events in 3 counties and zones

The combination of spring tides associated with the full moon and then an onshore flow associated with a Cape Cod low pressure system caused minor to moderate tidal flooding during the first six days of June. Moderate tidal flooding occurred along the ocean front and Delaware Bay during the evening and overnight high tide cycle on the 4th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of spring tides associated with the full moon and then an onshore flow associated with a Cape Cod low pressure system caused minor to moderate tidal flooding during the first six days of June. Moderate tidal flooding occurred along the ocean front and Delaware Bay during the evening and overnight high tide cycle on the 4th. Tidal flooding nearly reached moderate levels on tidal sections of the Delaware River that night also. Minor tidal flooding occurred with the evening high tide cycles on the 1st, 2nd, 3rd, 5th and 6th.| |The highest tides occurred with the high tide cycle that started on the evening of the 4th and reached moderate levels along the oceanfront and in Delaware Bay and nearly reached moderate levels on tidal sections of the Delaware River. These included 7.31 feet above mean lower low water at Breakwater Harbor (Sussex County) and 7.87 feet above mean lower low water at Reedy Island (New Castle County). There are no official category tide levels at Delaware City (New Castle County), but the high tide reached 8.42 feet above mean lower low water that night.

The moderate tidal flooding on the 4th was caused by the combination of spring tides associated with the full moon and a northeast flow around a low pressure system that formed and then meandered off of Cape Cod on the 3rd and 4th. A high pressure system kept a weaker northeast flow going on the 5th, but even that flow weakened further on the 6th and 7th. By the 7th, spring astronomical tides were no longer occurring.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 4, 6:05 PM EST, 25 minutes earlier.

Area forecast discussion, Jun 4, 6:05 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
705 PM EDT MON JUN 4 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM OFF THE NEW ENGLAND AND LONG ISLAND COASTS
WILL DRIFT SLOWLY FARTHER OFFSHORE THIS WEEK. BEHIND IT, A HIGH
PRESSURE SYSTEM REACHING THE GREAT LAKES ON WEDNESDAY, WILL MOVE
INTO THE OHIO VALLEY ON THURSDAY AND FRIDAY AND THEN SETTLE OFF THE
SOUTHEAST COAST ON THE WEEKEND AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
605 PM PRELIM ESTF LEGACY PRODUCT DROPPED THE MENTION OF THUNDER.
RELATIVELY INSIGNIFICANT CHANGES INCLUDED ADJUSTED DEWPOINTS AND
POPS SLIGHTLY TONIGHT.

SO THE SHOWERY UNSETTLED PATTERN CONTINUES ACROSS THE AREA THIS
EVENING WITH THE UPPER/COLD LOW CIRCULATING TO THE NORTH OF THE
AREA. LOCAL DOWNPOURS AND GUSTY WINDS POSSIBLE WITH THE SHOWERS.
MODELS SEEM TO HAVE MOST OF THE SHOWERS EARLY TONIGHT IN PA AND
IN THE NJ AND DE COASTAL WATERS.

NO CLOUD TO GROUND LIGHTNING REPORTS SINCE ABOUT 18Z.

ANOTHER COOL NIGHT FOR THE AREA WITH LOWS IN THE 40S ACROSS THE
NORTH WITH LOW 50S MOST OTHER AREAS. WINDS WILL BE NORTH OR
NORTHEAST AT 5 TO 10 MPH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
MUCH OF THE SAME WEATHER ON TUESDAY AS WAS FOR TODAY. THE UPPER LOW
WILL BEGIN TO MOVE AWAY...BUT ENOUGH COLD AIR LINGERS ALOFT AND
MOISTURE WRAPS AROUND THE SYSTEM FOR MORE SCATTERED SHOWERS/FEW
TSTMS TUE AFTERNOON AND EARLY EVENING. POPS ARE MOSTLY IN THE CHC
RANGE FOR NOW...WITH THE NORTHERN AREAS MORE FAVORED...BEING CLOSER
TO THE UPPER LOW. HIGH TEMPERATURES TUE WILL REMAIN COOL WITH
READINGS MOSTLY IN THE 60S. A FEW DOWNPOURS/GUSTY WINDS MAY OCCUR
TUE WITH ANY HEAVIER SHOWER.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE GFS INITIALIZATION WAS SLIGHTLY BETTER THAN THE WRF-NMMB SO
BY THIS TIME PERIOD WE LEANED MORE TOWARD ITS DIRECTION. THERE
WILL BE A SLOW UNRAVELING OF THE REX BLOCK GOING FORWARD WITH
WARMER WEATHER RETURNING AS THE LONG TERM PROGRESSES.

SHOWERS SHOULD BE ON THE DOWNWARD TREND TUESDAY EVENING. FORECAST
SOUNDINGS ARE NOT SUPPORTING ANY THUNDER. THE FORECAST SOUNDINGS DO
NOT LOOK CAPABLE OF TRAPPING IN CLOUDS BELOW THE WEAK INVERSION SO
ARE GOING WITH A CLEAR(ER) SOLUTION OVERNIGHT. THUS WE LEANED
TOWARD THE LOWER GFS MOS MINS ESPECIALLY IN THE MORE RADIATING
PARTS OF THE SERN PART OF OUR CWA. LESS CONFIDENCE ABOUT MINS
NORTHWEST.

MORE SELF DESTRUCT SUN ON WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING. THE FORECAST INSTABILITY PARAMETERS AS
WELL AS THE PLACEMENT OF THE SHORT WAVES ARE FAVORING THE NORTHWEST
HALF OF OUR CWA MORE SO THAN THE SOUTHEAST. THE FORECAST CONVECTIVE
AND 925MB TEMPS SUPPORT A STAT GUIDANCE COMPROMISE TO MAX TEMPS.
PRETTY MUCH THE SAME SCENARIO FOR WEDNESDAY NIGHT EXCEPT FOR THUNDER
POSSIBLE EARLY. SOME AIR MASS MODIFICATION IS BEGINNING SO WE UPPED
THE MINS ABOUT A CATEGORY FROM THE PREVIOUS NIGHT.

ON THURSDAY DAY, THE FORECAST INSTABILITY IS MORE UNIVERSALLY
PLACED IN OUR CWA PLUS THE GFS IS SHOWING SOME MID LEVEL FCST QVEC
CONVERGENCE AS THE SHORT WAVES MOVE THROUGH. THIS IS ALSO
REFLECTED THROUGH THE BACK DOOR IN THE SREF POPS AS THEY ARE
HIGHER THAN WEDNESDAY. WE TRENDED OUR POPS HIER, BUT WANT TO SEE
MORE SUSTAINED CORROBORATION BEFORE INTRODUCING LIKELY POPS. LIKE
WEDNESDAY NIGHT, WE ARE SEEING ABOUT AN UPTICK IN THE AIR MASS
MODIFICATION AND HIER FCST CONVECTIVE TEMPS SO MAX TEMPS WERE
NUDGED HIER BY ABOUT 2-4F FROM WEDNESDAY.

WE START LOSING OUR CYCLONIC FLOW ALOFT STARTING THURSDAY NIGHT AND
ESPECIALLY ON FRIDAY DAY, SO POPS ARE MUCH LOWER AND HAVE LEFT OUT
OF DELMARVA ON FRIDAY DAY. AS THE 500MB RIDGE IS FORECAST TO MOVE
NORTHEASTWARD FOR THE REST OF THE LONG TERM, WARMER AND MORE HUMID
WEATHER WILL RETURN. 90 BY NEXT MONDAY WOULD NOT BE SURPRISING FOR
OUR CWA. WE WILL ALSO HAVE LESS OF A CHANCE FOR THUNDERSTORMS,
ALTHOUGH WE SUPPOSE SOME SYSTEMS COMING AROUND THE PERIPHERY OF
THE RIDGE MIGHT MAKE IT INTO OUR CWA. CONFIDENCE AND TIMING ABOUT
THIS ARE LESS THAN AVERAGE, SO WHERE WE DO HAVE POPS, THEY WERE
KEPT PRETTY LOW.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THROUGH 02Z...SHOWERY PATTERN CONTINUES WITH MOSTLY VFR CONDITIONS
AT THE TERMINALS. OCNLY A SHOWER BRINGS IFR CIGS OR VSBYS TO ONE OF
THE TERMINALS WITH A FEW DOWNPOURS. THESE LOWER CONDS DO NOT LAST
VERY LONG HOWEVER. NNE WIND OCNL G 15 KTS.

OVERNIGHT AFTER 02Z...MOSTLY VFR BUT SOME FOG POSSIBLE TOWARD
MORNING...ESPECIALLY IF SKY COVER BECOMES SCT OR CLR.

TUESDAY...THE UPPER LOW PULLS TO THE EAST...BUT OVERALL FCST REMAINS
SIMILAR WITH PARTLY SUNNY SKIES AND AFTERNOON SHOWERS/ISOLATED
TSTMS. WINDS TUE WILL BE MOSTLY NRLY AT 10 TO 15 KTS.

OUTLOOK...
TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR CONDS BUT OCCASIONALLY
MVFR IN SCATTERED SHOWERS OR TSTMS MAINLY DURING THE AFTERNOON OR
EARLY EVENING. NO WIND RELATED ISSUES EXPECTED.

FRIDAY INTO SATURDAY...PREVAILING VFR CONDITIONS WITH MUCH LESS IF
ANY CONVECTIVE COVERAGE. NO WIND RELATED ISSUES EXPECTED.

&&

.MARINE...
SCA FLAGS ARE UP FOR THE OCEAN AND LOWER DEL BAY. WINDS ARE GUSTING
TO AROUND 25 KTS AS OF MID-AFTERNOON AND THIS SHOULD CONTINUE
OVERNIGHT AND INTO TUE. SEAS AT THE BUOYS WILL INCREASE CLOSER TO
5 FT TONIGHT AND REMAIN NEAR 5 OR 6 FT TUE. THERE WILL LIKELY BE
SOME 5FT SEAS AT THE MOUTH OF THE DEL BAY ALSO...SO WE WILL KEEP
THE SCA GOING OVERNIGHT INTO TUE. WEATHER...SHOWERY WITH ISOLATED
TSTM.

OUTLOOK...
WHILE WINDS SHOULD BE BELOW SMALL CRAFT ADVISORY CRITERIA BY TUESDAY
EVENING, SMALL CRAFT ADVISORY LEVEL SEAS MIGHT LINGER ON THE OCEAN
SIDE. THE ADVISORY WAS NOT EXTENDED AT THIS TIME BECAUSE CONFIDENCE
WAS NOT HIGH ENOUGH. BUT BEYOND TUESDAY NIGHT, WE ARE EXPECTING BOTH
WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS AS A HIGH
PRESSURE SYSTEM SLOWLY BUILDS INTO AND THEN STARTS SETTLING SOUTH OF
OUR CWA.

&&

.TIDES/COASTAL FLOODING...
THE HIGHEST ASTRONOMICAL TIDES IN THIS JUNE TIDE CYCLE ARE OCCURRING
THIS EVENING ALONG MOST OF THE ATLC NJ AND DE COASTS.

FOR NJ AND DE ATLC COASTS: THIS EVENINGS ASTRONOMICAL TIDE WAS
PREDICTED 0.2 FT BELOW MINOR THRESHOLD WITHOUT ANY IMPACT FROM
PRESSURE AND WIND STRESS/.

WELL...MINOR CF NOW OCCURRING ALONG PORTIONS OF THE COASTS WITH
A HIGH PROBABILITY OF MODERATE CF IMMINENT. THE NATURALLY HIGH
ASTRO TIDE COMBINED WITH A STEADY OR SLIGHTLY INCREASING POSITIVE
1.31 TO 1.56 SURGE DEPARTURES AT 636 PM DUE TO A NORTH TO NORTHEAST
FLOW WILL RESULT IN A MODERATE COASTAL FLOOD EPISODE THIS EVENING
FOR MOST OF THE NJ AND DE COASTS. THE MOST FAVORED REGION FOR A
MODERATE EVENT APPEARS TO BE THE S NJ AND DE COASTS. THE 12Z/4 GFS
AND NAM VIA ETSS AND DBOFS ARE FORECASTING MDT CF THIS
EVENING...THE NAM A BIT LESS EMPHATIC. A LOCALLY DEVELOPED SET OF
EQUATIONS BASED ON A HISTORICAL DATABASE WAS FORECASTING JUST
BELOW MODERATE.

CONFIDENCE IN A MODERATE EVENT IS RATED AS ABOVE AVERAGE...BASED
ON REALITY TRENDS WHICH SO FAR REFUSE TO BACK-OFF THE LARGE DEPARTURES
ESTABLISHED DURING LOW TIDE A FEW HRS AGO.

ESSENTIALLY I HAVE LEANED ON THE MORE THREATENING GFS BASED TIDAL
FORECAST SUPPORTED BY THE 2PM AND NOW THE 445 PM POSITIVE DEPARTURES
IN REAL TIME DATA IN OUR LOWER PORTION OF THE AFTERNOON TIDE
CYCLE.

FORTUNATELY ONSHORE SWELL AND WIND WAVE IS MINIMAL AND SO THE PRIMARY
IMPACT THIS EVENING IS THE EXPECTED FAIRLY WIDESPREAD FLOODING OF
THE TIDAL INUNDATION AFFECTED ROADS...WITH ANY RELATED PROPERTY
DAMAGE PROBABLY MINIMAL.

TIDAL FLOOD EPISODES SHOULD NOT BE AS SIGNIFICANT ALONG THE DE AND
NJ ATLC COASTS TUESDAY AND WEDNESDAY EVENINGS BUT EXCEEDENCE OF MINOR
ADVISORY THRESHOLDS ARE PROBABLE...ESPECIALLY TUESDAY EVENING.

PHILADELPHIA: THE UPPER DELAWARE BAY AND TIDAL DELAWARE RIVER IS
CONTINUING TO MODEL A MINOR EVENT WITHIN AN HOUR OF THE TIME OF HIGH
TIDE TONIGHT. THE TIDES MAY RUN A BIT HIGHER TUESDAY NIGHT AND
POSSIBLY WEDNESDAY NIGHT FROM REEDY POINT TO PHILADELPHIA AND
NEWBOLD.

OUTLOOK...
WHILE THE ONSHORE FLOW WILL NOT BE AS STRONG ON TUESDAY EVENING, IT
IS LIKELY THAT WE WILL REACH MINOR TIDAL FLOODING LEVELS AGAIN
DURING THE HIGH TIDE CYCLE, ESPECIALLY ON THE OCEANSIDE AND LOWER
DELAWARE BAY. NOT AS CONFIDENT ABOUT THE TIDAL DELAWARE RIVER AS
DBFOS GUIDANCE TENDS TO BE TOO RAMBUNCTIOUS. ASTRONOMICAL TIDES
START SLIDING DOWNWARD ON TUESDAY SO BY WEDNESDAY WITH A LIGHTER
FLOW, ALL AREAS MAY BE FREE OF MINOR TIDAL FLOODING. ON CHESAPEAKE
BAY, WE ARE TAKING A WAIT AND SEE APPROACH AS CBFOS GUIDANCE IS
ALREADY TOO HOT. WE SUPPOSE IF WE ARE WRONG, MINOR TIDAL FLOODING
LEVELS MIGHT BE REACHED WITH THE WEDNESDAY MORNING HIGH TIDE
CYCLE.

&&

.RIP CURRENTS...
6 FT SEA...8 SEC PERIOD AND A SYNOPTIC WIND OF 0317 IN THE 15Z-18Z
PERIOD TUESDAY SHOULD EASILY PRODUCE A MDT RISK OF DANGEROUS RIPS
TUESDAY...ESPECIALLY WITHIN A COUPLE OF DAYS OF THE FULL MOON.
DEWEY BEACH WATER TEMP THIS AFTN WAS 67F.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 4 AM EDT
     TUESDAY FOR PAZ070-071.
NJ...COASTAL FLOOD WARNING UNTIL 11 PM EDT THIS EVENING FOR
     NJZ012>014-020>027.
     COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 4 AM EDT
     TUESDAY FOR NJZ016>019.
DE...COASTAL FLOOD WARNING UNTIL 11 PM EDT THIS EVENING FOR
     DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 4 AM EDT
     TUESDAY FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR ANZ431-450>455.

&&

SYNOPSIS...GIGI
NEAR TERM...DRAG/O'HARA
SHORT TERM...DRAG/O'HARA
LONG TERM...GIGI
AVIATION...AMC/DRAG/GIGI/O'HARA
MARINE...DRAG/GIGI/O'HARA
TIDES/COASTAL FLOODING...703P
RIP CURRENTS...
Hazardous weather outlook, Jun 4, 2:47 PM EST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT MON JUN 4 2012

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069-
052000-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
347 PM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-052000-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
347 PM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE EVENING HIGH TIDE CYCLE
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-NJZ012-013-020>023-027-052000-
KENT-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
347 PM EDT MON JUN 4 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE EVENING HIGH TIDE CYCLE
ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-052000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
347 PM EDT MON JUN 4 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS ON TUESDAY.

MINOR TIDAL FLOODING IS LIKELY WITH THE EVENING HIGH TIDE CYCLE ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-052000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
347 PM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 coastal flood. Local standard time, as filed.

Coastal Flood, Delaware Beaches

When
June 4, 6:30 PM EST to 9:30 PM EST
Where
Delaware Beaches forecast zone
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Coastal Flood, Inland Sussex

When
June 4, 7:00 PM EST to 10:00 PM EST
Where
Inland Sussex forecast zone
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Coastal Flood, Kent

When
June 4, 8:00 PM EST to June 5, 12:00 AM EST
Where
Kent forecast zone
Reported by
WLON
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388099, 388100, 388101.